Alert archive / Ohio / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood advisory at Jun 10, 2021, 6:00 PM EDT for Adams County, Scioto County, Ohio; Lewis County, Kentucky. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 10, 2021, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Lewis County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WGUS81 KILN 102200
FLSILN
Flood Advisory
National Weather Service Wilmington OH
600 PM EDT Thu Jun 10 2021
KYC135-OHC001-145-110000-
/O.NEW.KILN.FA.Y.0021.210610T2200Z-210611T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Adams OH-Scioto OH-
600 PM EDT Thu Jun 10 2021
The National Weather Service in Wilmington has issued a
* Flood Advisory for...
Central Lewis County in northeastern Kentucky...
Southeastern Adams County in southwestern Ohio...
Southwestern Scioto County in southwestern Ohio...
* Until 800 PM EDT.
* At 600 PM EDT, radar and automated rain gauges indicated heavy
rain due to thunderstorms. Minor flooding is ongoing or expected
to begin shortly in the advisory area. Between 1 and 2 inches of
rain have already fallen in parts of the advisory area.
Some locations that may experience flooding include...
Vanceburg, Camp Dix, Rome, Head of Grassy, Sandy Springs, Buena
Vista in Scioto County, Tannery, Kinniconick, Garrison,
Stricklett, Rexton, Charters, Carrs, Saint Paul, Friendship and
Firebrick.
Additional rainfall of 1 to 1.5 inches is expected over the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3869 8346 3871 8338 3872 8301 3872 8303
3870 8304 3868 8302 3865 8305 3864 8305
3863 8307 3859 8307 3854 8312 3853 8315
3850 8317 3850 8319 3847 8319 3844 8321
3843 8324 3838 8323 3847 8346 3865 8349
$$
KC2 follow-up statements
677
WGUS81 KILN 102307
FLSILN
Flood Advisory
National Weather Service Wilmington OH
707 PM EDT Thu Jun 10 2021
OHC001-102317-
/O.CAN.KILN.FA.Y.0021.000000T0000Z-210611T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams OH-
707 PM EDT Thu Jun 10 2021
...FLOOD ADVISORY IS CANCELLED FOR SOUTHEASTERN ADAMS COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3864 8327 3870 8325 3872 8301 3872 8303
3870 8304 3868 8302 3867 8304 3865 8305
3864 8305 3863 8307 3861 8307 3861 8308
3859 8307 3857 8310 3854 8312 3853 8315
3850 8317 3850 8332 3860 8328 3861 8327
$$
KYC135-OHC145-110000-
/O.CON.KILN.FA.Y.0021.000000T0000Z-210611T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Scioto OH-
707 PM EDT Thu Jun 10 2021
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
NORTHEASTERN LEWIS AND SOUTHWESTERN SCIOTO COUNTIES...
At 707 PM EDT, radar and automated rain gauges indicated heavy rain
due to thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen.
Some locations that may experience flooding include...
Garrison, Rexton, Tannery, Buena Vista in Scioto County, Saint
Paul, Friendship and Firebrick.
Additional rainfall of 0.5 inches is expected over the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3864 8327 3870 8325 3872 8301 3872 8303
3870 8304 3868 8302 3867 8304 3865 8305
3864 8305 3863 8307 3861 8307 3861 8308
3859 8307 3857 8310 3854 8312 3853 8315
3850 8317 3850 8332 3860 8328 3861 8327
$$
KC342
WGUS81 KILN 102355
FLSILN
Flood Advisory
National Weather Service Wilmington OH
755 PM EDT Thu Jun 10 2021
KYC135-OHC145-110005-
/O.EXP.KILN.FA.Y.0021.000000T0000Z-210611T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Scioto OH-
755 PM EDT Thu Jun 10 2021
...FLOOD ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING FOR
NORTHEASTERN LEWIS AND SOUTHWESTERN SCIOTO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3864 8327 3870 8325 3872 8301 3872 8303
3870 8304 3868 8302 3867 8304 3865 8305
3864 8305 3863 8307 3861 8307 3861 8308
3859 8307 3857 8310 3854 8312 3853 8315
3850 8317 3850 8332 3860 8328 3861 8327
$$
KCWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 10, 3:49 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 10, 3:49 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 349 PM EDT Thu Jun 10 2021 .SYNOPSIS... A moist airmass combined with a stalled surface boundary will keep the threat for showers and thunderstorms in the Ohio Valley through Friday. Warm and humid weather is forecast to persist through the weekend, while a disturbance moving through the Great Lakes may trigger additional showers and thunderstorms Saturday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Activity over the CWA and Ohio Valley this afternoon is at its peak and will continue to maintain through about 17:00 and then rapidly decrease with the loss of sun and added insolation. Areas running along a nw-se line centered through ILN do not appear to factor in this late day and evening as the direct heating responsible for the initial pop of showers is not present from here on out. Scattered to widely scattered activity will be found through midnight. Afterwards, the MCV to the southwest will approach the tri-state as a weak surface low lingers in the area currently occupied by a dissipating MCV situated between ILN and southwest Columbus. Not entirely sold that these two features will be enough to initiate more convection overnight but the best course of action would to be pessimistic and keep a mention for much of the region, just because of the nebulous nature of both the upper low and the surface trough/low. Moist air will again result in patchy fog development overnight as low temperatures drop to the upper 60s to near 70 degrees. Until airmass changes on Friday, continued messaging of torrential rainfall remains necessary, whether the showers contain thunder or not. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Any storms/showers that are present early in the day will become more active in the morning as the upper trough passes east, the surface trough lingers over the region and cold air enters on northerly flow aloft. The north flow and cold air intrusion over a moist surface will likely bring the better chances for thunderstorms in the region, particularly in the early to mid afternoon as daytime heating combines with unstable air and abundant moisture. Highs will top out in the low 80s in the east under a bit more cloud cover and proximity to earlier showers, to the mid 80s over and west of the I-75 corridor with more sunshine. Clearing in the evening and a removal of rain chances will see lows drop slightly to the mid 60s in most locations, a few upper 60s lingering south of metro Cincinnati. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Increasingly amplified pattern across the CONUS for the extended, with an impressively strong upper ridge building over the SW CONUS dominating the weather pattern, and a deep trough that develops into a cutoff low over Ontario/Quebec. This will serve to keep the mid Ohio Valley under NW flow through pretty much the entire period. For the start of the period Saturday, drier air will descend into the region accompanied by a cold frontal passage later in the day. While the anomalously high PW values will diminish by then, the descent of dry air will result in some steepening lapse rates through the day. This combined with SB CAPES of 1500-2k could make for a storm or two to become strong. With the loss of deeper moisture though, not expecting much in the way of coverage. The cold front will then push through the entire area by Sunday morning, so precipitation will wane from NW to SE, with some isolated precipitation during the day on Sunday. As the departing trough deepens Sunday night across the eastern US, and the aforementioned ridge in the SW CONUS begins to build, so begins the prolonged period of NW flow across the region into next week. There is some potential for showers in especially northern and central Ohio on Monday, as a sharp but quickly moving shortwave wraps around the Canadian upper low. After this system quickly exits, NW flow will dominate with a very different environment of highs in the upper 70s to lower 80s and dewpoints in the upper 40s to lower 50s, allowing for much more comfortable conditions than that of current conditions. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Current radar picture over the region would be the truest depiction of a vicinity shower for all of the TAF sites in the forecast area. Scattered MVFR clouds may see one or two obs coalesce into a bkn deck, but this would also likely come with a vsby reduction to 5 miles in a passing shower. Again, the passing part would inhibit the inclusion of a tempo, and trying to nail down one airport over another with a large scale upper circulation over Washington Court House is beyond what a reasonable expectation would be. Will continue to keep an upstream eye on all of the stations and amend if thunder looks to develop or a shower aims to place one of them within its cross hairs. Otherwise, the setting sun will also help the moisture to stratify and MVFR cigs with a later drop in surface vsbys is expected to occur overnight. Friday will be similar, but the upper pattern will be shifting and the cold air coming in on northerly winds would increase the likelihood of convective initiation due to daytime heating and unstable airmass, along with an increase in areal coverage. .OUTLOOK...Showers with MVFR to IFR possible through Saturday, along with a chance of an afternoon thunderstorm. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...JDR AVIATION...Franks
Hazardous weather outlook, Jun 10, 11:44 AM EDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1144 AM EDT Thu Jun 10 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111545- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1144 AM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Scattered showers are expected to develop this afternoon, along with isolated thunderstorms. The moist airmass over the region has increased the possibility for torrential rainfall, which could lead to isolated flooding under a slow moving storm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms are expected Friday afternoon. The moist airmass over the region has increased the possibility for torrential rainfall which could lead to isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 10, 4:02 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD 2 WSW ALLENSVILLE 38.87N 85.04W
06/10/2021 SWITZERLAND IN LAW ENFORCEMENT
HIGH WATER OVER INTERSECTION OF SHILOH ROAD AND ROUTE
250. ROAD NOT CLOSED, BUT SHALLOW WATER OVER THE ROAD.
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:12 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 104 min |
| Jun 10, 2:28 PM EDT | Areal Flood Advisory | ILN | Boone, Gallatin, Grant, Pendleton | 3 hr |
| Jun 10, 4:37 PM EDT | Areal Flood Advisory | ILN | Bracken | 96 min |
Nearby
Areal Flood Advisories in Ohio, 2021Areal Flood Advisories in Kentucky, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.